Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 16, 2018, 2:13 PM EDT for Cherokee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2018, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 16, 2018, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 109 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693
WWUS82 KFFC 161813
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT SAT JUN 16 2018
GAZ021-161845-
Cherokee GA-
213 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 245 PM EDT...
At 213 PM EDT...a line of strong thunderstorms was along a line
extending from Reavis Mountain to Ball Ground to near Waleska...and
moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Canton, Ball Ground and Reavis Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3430 8432 3425 8443 3427 8456 3438 8449
3438 8440 3437 8440 3438 8439 3438 8431
TIME...MOT...LOC 1813Z 019DEG 9KT 3437 8433 3434 8439 3435 8448
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 16, 1:36 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 16, 1:36 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 136 PM EDT Sat Jun 16 2018 .PREV DISCUSSION... /issued 1047 AM EDT Sat Jun 16 2018/ UPDATE... Ongoing forecast looks in good shape as area of stratus and fog continues to burn off from north to south. East of this area, already seeing mixed layer CAPE values in excess of 2500 J/KG and with convective temp already reached, should not be long for development. Current gradient portrayed in grid looks on target with best chances over SW zones but may beef up values on east portion given aforementioned instability. Deese PREV DISCUSSION... /issued 729 AM EDT Sat Jun 16 2018/ PREV DISCUSSION... /Issued 356 AM EDT Sat Jun 16 2018/ SHORT TERM /Today through Sunday/... High pressure ridge aloft is centered over the ARKLATEX, while a longwave trough is situated along the eastern seaboard. A shear axis is bi-secting the state of GA. At the surface, a weak frontal boundary continues across northern GA. Hi-res models are showing isolated to scattered coverage of storms today. Do think there will be two main areas for convective development today, the higher terrain of NE GA and areas along and south of I-20. A bit more coverage is expected on Sunday, as cooler temperatures aloft will serve to steepen the lapse rates a bit. Steering flow remains aob 10kt for today, so storms will continue to be slow moving, heavy rain producers. Winds are bit higher in the boundary layer on Sunday, so storms will move a bit more, but remain locally heavy rainfall producers. As usual, strong storms are likely each day producing gusty winds, frequent lightning strikes and locally heavy rainfall. Isolated severe thunderstorms cannot be ruled out. Any severe thunderstorm that develops will have the potential to produce damaging wind gusts and hail. If you have outdoor plans this weekend, keep weather aware. If you hear thunder, you are close enough to be struck by lightning. Also, heat indices will creep into the upper 90s today and will be in the lower to middle 90s on Sunday. If you will be outdoors for long periods of time, take breaks to cool off and stay hydrated. NListemaa LONG TERM /Sunday Night through Friday/... Extended period continues to be largely dominated by broad high pressure ridge over the eastern US. Weak low pressure over the state will dampen out by Monday, though the better moisture will remain over the state. The high pressure ridge will help to suppress diurnal convection somewhat, but there remains enough moisture, instability and heating to trigger isolated to scattered convection each afternoon and evening. Ridge axis moves eastward by mid week, and shifts over the Atlantic late in the week, as low pressure approaches the Tennessee Valley from the Midwest. Have continued with slightly higher pops for the latter half of the week as the diminishing ridge influence allows for better precip coverage. Expect slightly higher than normal temperatures through the week with highs generally in the 90s and lows in the 70s. 31 && .AVIATION... 18Z UPDATE... Early start to convection after the dissipation of early morning low stratus over south and west quadrants of GA. NE activity is being picked up by the hi resolution models and brining it toward the ATL terminals this afternoon. Inserted TEMPO for all sites with RYY and PDK the earliest for the northern sites. Models show very late start but pushed that up slightly to 21Z for ATL. Re- development of MVFR cigs looks likely tonight, especially for areas that get rain. Subsequent issuances will likely require Prob 30 or TEMPO given anticipated slightly higher rain chances for Sunday afternoon. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA onset timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 91 70 90 70 / 40 40 40 20 Atlanta 89 72 87 72 / 40 40 50 30 Blairsville 86 65 85 65 / 40 40 50 30 Cartersville 91 70 88 69 / 40 30 50 40 Columbus 88 73 88 72 / 40 40 40 30 Gainesville 89 70 88 70 / 40 30 40 30 Macon 90 72 89 72 / 40 40 40 20 Rome 92 71 89 70 / 30 30 50 30 Peachtree City 89 70 87 70 / 40 40 50 30 Vidalia 90 73 90 73 / 40 50 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....01 AVIATION...Deese
Hazardous weather outlook, Jun 16, 4:54 AM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 454 AM EDT Sat Jun 16 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 454 AM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. Better coverage is expected to be south of Interstate 20 and over the northeast Georgia mountains. Some storms could be strong and an isolated severe storm cannot be ruled out. The main threats will be isolated flooding from locally heavy rainfall, strong damaging winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 16, 12:34 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1234 PM EDT SAT JUN 16 2018
GAZ013>015-161700-
Dawson GA-Pickens GA-Lumpkin GA-
1234 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...EASTERN PICKENS AND
SOUTHWESTERN LUMPKIN COUNTIES UNTIL 100 PM EDT...
At 1233 PM EDT...a strong thunderstorm was over Fausett Lake, or 9
miles east of Jasper...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dawsonville, Amicalola Falls State Park, Sequoyah Lake, Len Foote
Hike Inn, Lake Tamarack, Hollis Lathem Reservoir, Auraria,
Marblehill, McKee, Juno and Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3447 8402 3433 8424 3433 8426 3438 8426
3438 8432 3452 8441 3458 8431 3457 8429
3457 8426 3460 8426 3460 8422 3461 8421
TIME...MOT...LOC 1633Z 322DEG 7KT 3452 8427
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 16, 1:03 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
103 PM EDT SAT JUN 16 2018
GAZ013>016-021-023-161745-
Hall GA-Dawson GA-Cherokee GA-Pickens GA-White GA-Lumpkin GA-
103 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...DAWSON...
NORTHEASTERN CHEROKEE...SOUTHEASTERN PICKENS...SOUTHERN WHITE AND
SOUTHERN LUMPKIN COUNTIES UNTIL 145 PM EDT...
At 102 PM EDT...a line of strong thunderstorms was along a line
extending from near Cleveland to Tate...and moving southeast at 10
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dahlonega, Jasper, Cleveland, Dawsonville, Ball Ground, Nelson,
Clermont, Dougherty, Marblehill, Mossy Creek, Juno, Silver City,
Murrayville, Lake Tamarack, Hollis Lathem Reservoir, Auraria, Tate,
Reavis Mountain, Garland and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3453 8363 3451 8367 3443 8362 3433 8411
3433 8426 3430 8426 3427 8442 3447 8450
3465 8379
TIME...MOT...LOC 1702Z 325DEG 9KT 3458 8384 3445 8438
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 16, 1:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT SAT JUN 16 2018
GAZ013-014-021-161815-
Dawson GA-Cherokee GA-Pickens GA-
139 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE AND SOUTHEASTERN PICKENS COUNTIES UNTIL 215 PM
EDT...
At 139 PM EDT...a strong thunderstorm was over Nelson, or near
Jasper...moving east at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Jasper, Ball Ground, Nelson, Free Home, Hollis Lathem
Reservoir, Marblehill, Holbrook, Lathemtown, Tate and Reavis
Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3443 8413 3433 8418 3433 8426 3419 8426
3419 8427 3432 8453 3449 8445
TIME...MOT...LOC 1739Z 291DEG 11KT 3438 8441
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 16, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT SAT JUN 16 2018
GAZ021-161845-
Cherokee GA-
213 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 245 PM EDT...
At 213 PM EDT...a line of strong thunderstorms was along a line
extending from Reavis Mountain to Ball Ground to near Waleska...and
moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Canton, Ball Ground and Reavis Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3430 8432 3425 8443 3427 8456 3438 8449
3438 8440 3437 8440 3438 8439 3438 8431
TIME...MOT...LOC 1813Z 019DEG 9KT 3437 8433 3434 8439 3435 8448
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:16 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jun 15, 8:37 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Jun 15, 8:42 PM EDT | Special Weather Statement | FFC | Greene | 33 min |
| Jun 15, 8:50 PM EDT | Special Weather Statement | FFC | Warren | 25 min |
| Jun 16, 12:34 PM EDT | Special Weather Statement | FFC | Dawson | 26 min |
| Jun 16, 1:03 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Pickens | 42 min |
| Jun 16, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 29 min |
| Jun 16, 1:39 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jun 16, 3:42 PM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jun 16, 4:13 PM EDT | Special Weather Statement | FFC | Taliaferro | 32 min |
| Jun 16, 4:33 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Jun 16, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 31 min |
| Jun 16, 5:17 PM EDT | Special Weather Statement | FFC | Paulding | 28 min |
| Jun 16, 5:27 PM EDT | Special Weather Statement | FFC | Morgan | 33 min |
| Jun 16, 5:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jun 16, 5:44 PM EDT | Special Weather Statement | FFC | Banks | 31 min |
| Jun 16, 5:54 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Jun 16, 6:05 PM EDT | Special Weather Statement | FFC | Hancock, Morgan | 25 min |
| Jun 16, 6:07 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson | 23 min |
| Jun 16, 6:12 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Jun 16, 6:18 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jun 16, 6:24 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Jun 16, 6:27 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Johnson | 33 min |
| Jun 16, 6:28 PM EDT | Special Weather Statement | FFC | Hancock | 32 min |
| Jun 16, 6:41 PM EDT | Special Weather Statement | FFC | Banks, Hall | 34 min |
| Jun 16, 6:43 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
| Jun 16, 6:57 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 33 min |
| Jun 16, 7:14 PM EDT | Special Weather Statement | FFC | Barrow | 31 min |
| Jun 16, 7:27 PM EDT | Special Weather Statement | FFC | Glascock, Johnson, Washington | 33 min |
| Jun 16, 7:44 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Jun 16, 7:52 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 38 min |
| Jun 16, 7:57 PM EDT | Special Weather Statement | FFC | Hancock, Johnson, Taliaferro, Washington | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.